LIVING INCOME VIRTUAL INTERACTIVE WORKSHOP #1

7 April 2020

**All of us are grappling with the COVID19 crisis and swamped with virtual meetings.  We are thinking carefully about how to create a dynamic and informative workshop that builds everyone capacity to continue our work on living income.  We hope you can join us for part or all of the meeting – please feel free to come and go as needed during the workshop **

The topic of living income for farmers has become a focal issue for government, civil society and industry in multiple sectors. This workshop will provide opportunities for learning and exchange regarding design and implementation of living income programs through experiences from sectors such as cocoa, tea, coffee, cotton and more.  This is the first of a series of virtual workshops, taking place on April the 7th. You can find more details below and register HERE. The dates and topics of the next workshops will be announced soon.

Workshop Objectives:
 

  1. Align on key context and concepts on Living income

  2. Share latest developments on strategies, policies and initiatives.

  3. Learn from and support deeper conversation between different sectors

  4. Inspire action through awareness outreach to new relevant stakeholders.

  5. Build effective partnerships across stakeholders

 

Agenda:


 

  1. Introduction to Core Concepts, the Living Income Community of Practice and the State of Play of Living Income in Key Sectors (1 to 1:45 pm BST (GMT +1) - Duration: 45 minutes)

This session will provide an introduction to the concept of living income, the Community of Practice and the status of living income efforts. We will review the objectives and main work areas of the Living Income CoP in measurement and strategies to close income gaps and provide an overview of key developments in coffee, tea, and cocoa sectors as context. We shall conclude this session with real-time questions to the panellists.

 

Moderated by GIZ (Friederike Martin)


Joining us in this session are Beate Weiskopf (GISCO/ Alliance for Living Income in Cocoa), Antonie Fountain (VOICE), Ashlee Tuttleman (IDH), Randi Wagner (GIZ), Judith Fraats (IDH)

Pre-reading materials:


 

[Break (1:45 to 2 pm BST (GMT+1) )]

​   2. ​Strategies to Close the Income Gap (2 to 3:30 pm BST (GMT+1) - Duration: 90 minutes)

 

In this session, we provide a framework of how to consider the key levers of closing the income gap at the farm, enterprise and supply chain levels. We will hear from two partnerships between brands and NGOs to craft and implement strategies to improve farmer incomes towards a living income goal. There will be ample opportunity for participants to contribute your thoughts and questions throughout the session.
We aim to have a facilitated group discussion around the following topics and welcome interactive participation:
- De-risking farmers’ ability to invest and the role of Fairtrade certification;
- Lessons on the roll-out of savings and loan programs to bolster family and community capacity to generate new sources of income, as well as the role of a lead firm in VSLAs

Moderated by Sustainable Food Lab (Stephanie Daniels)


Joining us in this session are Cheryl Pinto (Ben & Jerry’s), Carla Veldhuyzen (Fairtrade Int’l), Inge Jacobs (Mars Wrigley), Christian Pennotti (CARE) and Don Seville (Food Lab)

Pre-reading materials:


 

[Break (3:30 to 3:45 pm BST (GMT+1) )]

   3. Modelling and Monitoring for a Living Income strategy (3:45 to 5:15 pm BST (GMT+1) - Duration: 90 minutes) 

 

This session will look at the linkages between measurement and strategy. We will explore how three different organizations are using measurement and modelling techniques to inform their living income strategies and to track progress. Through discussions with panellists, presentations, and interaction with the audience, we will come to understand why organizations have made certain choices in their measurement approach and how what they are learning in the data is informing their strategic thinking.

Moderated by ISEAL Alliance (Kristin Komives)


Joining us in this session will be Noura Hanna (Rainforest Alliance), Manuel Kiewisch (Mondelez) together with Leila Scott (Ipsos) and Litul Baruah and Lakshmi Poti (Laudes Foundation)
 

Pre-reading materials:


 

  4. Wrap Up and Future Virtual Workshop Topics (5:15 - 5:30 pm BST (GMT+1) - Duration: 15 minutes)

You can register for this using this <LINK>. Please get in touch with us emailing here: livingincome@isealalliance.org 

 

 

Download the agenda here ​

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

© 2019 All Rights Reserved